Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 62, NWS Shreveport, LA

May 2, 2002Bossier Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 2, 2002, 11:25 PM CDT for Bossier Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2002, 11:25 PM CDT (04:25 UTC)
Expired
May 3, 2002, 12:30 AM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bossier Parish, LA

The radar

The Shreveport radar (KSHV), 25 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2991 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2991 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
4.3
Supercell composite
16.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 030425
SVRSHV
LAC015-030530-
/NEW.KSHV.SV.W.0128.030424-030530/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1124 PM CDT THU MAY 2 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA

* UNTIL 1230 AM CDT

* AT 1124 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH BOSSIER CITY
MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EASTWOOD AT 1135 PM CDT
  3 MILES SOUTHEAST OF HAUGHTON AT 1140 PM CDT

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL UP TO 
ONE INCH IN DIAMETER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
UNTIL 1230 AM CDT.

LAT...LON 3252 9369 3240 9360 3249 9346 3268 9353

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:00 PM CDT, 25 minutes earlier.

Area forecast discussion, May 2, 11:00 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT THU MAY 2 2002

WILL SEND A QUICK UPDATE FOR CONVECTIVE TRENDS AND TO ADJUST TEMPS
NORTH OF THE COLD FRONT. FRONT HAS JUST ABOUT STALLED SOUTH OF LFK TO
NEAR MLU. FRONT COULD POSSIBLY SINK A LITTLE FURTHER SOUTH ACROSS NE
LA OVERNIGHT BUT BELIEVE IT WOULD HAVE TO BE CONVECTION TO DRIVE IT
SOUTH. SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS E TX/NW LA/
SW AR BEHIND THE FRONT AND ANYTHING THAT DEVELOPS HAS THE CAPABILITY
TO PRODUCE LARGE HAIL. ALREADY HAD SUPERCELL SPLITS THIS EVENING AND
WITH DEEP LAYER SHEAR AS STRONG AS IT IS WITH INCREASING LOW LEVEL
JET TONIGHT...MULTICELL/SUPERCELL STORMS WILL CONTINUE TO BE
POSSIBLE. WILL NEED TO MONITOR STORMS FOR LOW LEVEL ROTATION AS WELL
WITH SRH BEING ENHANCED BY 1K WINDS FROM AN E TO NE DIRECTION VEERING
QUICKLY AROUND TO THE SOUTHWEST WITH HEIGHT. POP FORECAST LOOKS
PRETTY GOOD BUT MAY MAKE SOME CHANGES HERE AND THERE.

UPDATE OUT SHORTLY...13.

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 11:40 PM CDTSevere Thunderstorm WarningSHVWebster65 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.